MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number G48176
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the catheter" from an ultrathane cope nephroureterostomy set could not be removed from the stent.It is believed that "catheter" is referring to the stiffening cannula, which was difficult to remove from the stent during a ureteral stent placement.They reported that the stent and "catheter" were cut to remove from the patient.The procedure was completed successfully with a new same type of device.No adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
E3: occupation: ir manager.H3: device evaluated by mfg? device evaluation anticipated but has not begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d9, h3 - the device was not returned for evaluation.Investigation ¿ evaluation: it was reported that "the catheter" from an ultrathane cope nephroureterostomy set could not be removed from the stent.It is believed that "catheter" is referring to the stiffening cannula, which was difficult to remove from the stent during a ureteral stent placement.They reported that the stent and "catheter" were cut to remove from the patient.The procedure was completed successfully with a new same type of device.No adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures for the device were conducted during the investigation.Cook only received one pouch with no product.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots did not reveal any related quality control discrepancies.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_nucl_rev5] ¿multipurpose drainage catheter.Provides the following information: "precautions: a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement.Based on the information provided, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Multiple attempts were made to obtain additional information to fully evaluate the reported difficulty, but a response was not received.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23285446
Report Number1820334-2025-01255
Device Sequence Number14842785
Product Code FAD
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)280729(10)16716131
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48176
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number16716131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown